MAUDE Adverse Event Report: FUSION ROBOTICS, LLC REMI ROBOTIC NAVIGATION SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

FUSION ROBOTICS, LLC REMI ROBOTIC NAVIGATION SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PN-001
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.However, the device was evaluated in the field by a qualified accelus representative and found to be fully functioning.The preliminary assessment determined that the system likely functioned as intended and the screw positioning issue could have been attributed to use of a third party drill guide with the remi system (and in the case of the l4 screw, it was revised during the original procedure without the remi system and still ended up in a less than ideal location).While the system was used without connection of the camera to a psis pin, there is no indication that this caused or contributed to the issue and is just noted as an off label use of the system.
 
Event or Problem Description
On 21-apr-2022 accelus was made aware of a complaint on the remi robotic navigation system that occurred during an initial 3-level pedicle screw fixation procedure on (b)(6) 2022.It was reported that on intra-operative imaging the surgeon confirmed that the left l4 screw was misplaced.The screw was removed and replaced without using the remi system.Postoperatively, the patient reported experiencing bilateral leg pain.Upon imaging review, it was noted that the left l4 screw was medialized.Imaging also showed inferior (a lower down position) pedicle screw placement of all screws in the construct.The surgeon reported that at the time of the surgery he felt the placing of the left l4 screw felt "off" even after he replaced it and additionally noted fighting soft tissue on placement of all 6 screws in the construct.During the initial surgery the surgeon used a drill guide provided by a third party.The surgeon reported that he now believed that the lack of teeth on the drill guide did not allow it to seat well on the bone causing skive and the resulting screw misplacement.It was also reported that the system was used without connection of the camera to a psis pin as indicated in the remi instructions for use, however, there appears to be no link to this off label use and the resulting placement issues.A revision surgery was performed on (b)(6) 2022 to remove and replace all the screws.No additional patient harm was reported as a result of the revision surgery.The patient is reportedly doing well.

Brand Name
REMI ROBOTIC NAVIGATION SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
FUSION ROBOTICS, LLC
fusion robotics, llc
168 centennial parkway, 170
louisville CO 80027
Manufacturer (Section G)
FUSION ROBOTICS, LLC
168 centennial parkway
unit 170
louisville CO 80027
Manufacturer Contact
brad clayton
168 centennial parkway
unit 170
louisville, CO 80027
7203888100
MDR Report Key14464166
Report Number3015537048-2022-00002
Device Sequence Number11891060
Product Code OLO
UDI-Device Identifier00850026574340
UDI-Public(01)00850026574340
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K202184
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPN-001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale